Alert archive / Washington / Red Flag Warnings in 2024

Red Flag Warning 6, NWS Spokane, WA

July 16, 202414 counties in Washington

NWS Spokane, WA issued this red flag warning at Jul 16, 2024, 1:12 PM PDT for 14 counties in Washington. It took effect at Jul 17, 2024, 11:00 AM PDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 16, 2024, 1:12 PM PDT (20:12 UTC)
In effect from
Jul 17, 2024, 11:00 AM PDT
Expired
Jul 18, 2024, 12:00 AM PDT
In force
13 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 8:20 PM PDTDUST STORM6 W Ritzville, WASpotter west of Ritzville reported blowing dust with wind gusts up to 45 mph and visibility down to 0 miles.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2875 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS86 KOTX 162012
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
112 PM PDT Tue Jul 16 2024

Scattered thunderstorms containing little to no rainfall will be
possible over much of North Central Washington Wednesday
afternoon and evening. Any thunderstorms have the potential to
produce gusty outflow winds that could travel quite a distance
from the thunderstorm source. Isolated thunderstorms are possible
elsewhere across Eastern Washington and North Idaho.

WAZ696>699-702>706-171400-
/O.UPG.KOTX.FW.A.0005.240717T1900Z-240718T0600Z/
/O.NEW.KOTX.FW.W.0006.240717T1800Z-240718T0700Z/
East Washington Central Cascades (Zone 696)-
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
112 PM PDT Tue Jul 16 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT
PDT WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING FOR NORTH CENTRAL
WASHINGTON...

The National Weather Service in Spokane has issued a Red Flag
Warning for abundant lightning, which is in effect from 11 AM 
Wednesday to midnight PDT Wednesday night. The Fire Weather Watch 
is no longer in effect.

* Affected Area: Fire Weather Zone 696 East Washington Central
  Cascades, Fire Weather Zone 697 East Portion of North Cascades
  National Park/Lake Chelan National Recreation Area, Fire Weather
  Zone 698 East Washington North Cascades, Fire Weather Zone 699
  Okanogan Highlands and Kettle Mountains, Fire Weather Zone 702
  Colville Reservation, Fire Weather Zone 703 Okanogan Valley,
  Fire Weather Zone 704 Methow Valley, Fire Weather Zone 705
  Foothills of Central Washington Cascades and Fire Weather Zone
  706 Waterville Plateau.

* Thunderstorms: Scattered thunderstorms with abundant lightning,
  LAL 6.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Thunderstorms containing little to no rain combined
  with dry fuels will lead to the potential for new fire starts
  that may overwhelm initial attack capabilities. Gusty winds with
  thunderstorms will result in rapid fire spread with any new or 
  existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire 
behavior.

&&

$$

WAZ707-708-171400-
/O.NEW.KOTX.FW.W.0006.240717T1900Z-240718T0700Z/
Western Columbia Basin (Zone 707)-Eastern Columbia Basin -
Palouse - Spokane Area (Zone 708)-
112 PM PDT Tue Jul 16 2024

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT 
WEDNESDAY NIGHT FOR HOT DRY AND UNSTABLE CONDITIONS AS WELL AS 
GUSTY OUTFLOW WINDS FOR THE COLUMBIA BASIN INTO THE PALOUSE AND 
SPOKANE AREA...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect from noon Wednesday
to midnight Wednesday night.

* Affected Area: Fire Weather Zone 707 Western Columbia Basin 
  and Fire Weather Zone 708 Eastern Columbia Basin - Palouse
  -Spokane Area.

* Haines: High level haines of 6, which is very high. This means
  very dry and unstable conditions exist.

* Humidity: 12 to 19 percent.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. Gusty winds from thunderstorms that
  develop over the Cascades and north central Washington could
  send an outflow boundary across the Columbia Basin, Palouse and
  Spokane area. 

* Thunderstorms: Thunderstorm coverage at this time looks to be
  isolated across the Basin, Palouse and Spokane area.

* Impacts: Unstable conditions could lead to plume dominated
  fires. Rapid fire spread with any new or existing fires due to
  the gusty wind potential. These conditions may overwhelm 
  initial attack capabilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire 
behavior.

&&

$$
4 follow-up statements
839 
WWUS86 KOTX 171351
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
651 AM PDT Wed Jul 17 2024

Scattered thunderstorms containing little to no rainfall will be
possible over much of North Central Washington Wednesday
afternoon and evening. Any thunderstorms have the potential to
produce gusty outflow winds that could travel quite a distance
from the thunderstorm source. Isolated thunderstorms are possible
elsewhere across Eastern Washington and North Idaho.

WAZ696>699-702>706-180700-
/O.CON.KOTX.FW.W.0006.240717T1800Z-240718T0700Z/
East Washington Central Cascades (Zone 696)-
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
651 AM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT FOR ABUNDANT LIGHTNING FOR NORTH CENTRAL
WASHINGTON...

The National Weather Service in Spokane has issued a Red Flag
Warning for abundant lightning, which is in effect from 11 AM 
Wednesday to midnight PDT Wednesday night. The Fire Weather Watch 
is no longer in effect.

* Affected Area: Fire Weather Zone 696 East Washington Central
  Cascades, Fire Weather Zone 697 East Portion of North Cascades
  National Park/Lake Chelan National Recreation Area, Fire Weather
  Zone 698 East Washington North Cascades, Fire Weather Zone 699
  Okanogan Highlands and Kettle Mountains, Fire Weather Zone 702
  Colville Reservation, Fire Weather Zone 703 Okanogan Valley,
  Fire Weather Zone 704 Methow Valley, Fire Weather Zone 705
  Foothills of Central Washington Cascades and Fire Weather Zone
  706 Waterville Plateau.

* Thunderstorms: Scattered thunderstorms with abundant lightning,
  LAL 6.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Thunderstorms containing little to no rain combined
  with dry fuels will lead to the potential for new fire starts
  that may overwhelm initial attack capabilities. Gusty winds with
  thunderstorms will result in rapid fire spread with any new or 
  existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire 
behavior.

&&

$$

WAZ707-708-180700-
/O.CON.KOTX.FW.W.0006.240717T1900Z-240718T0700Z/
Western Columbia Basin (Zone 707)-Eastern Columbia Basin -
Palouse - Spokane Area (Zone 708)-
651 AM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT FOR HOT DRY AND UNSTABLE CONDITIONS AS WELL AS GUSTY
OUTFLOW WINDS FOR THE COLUMBIA BASIN INTO THE PALOUSE AND SPOKANE
AREA...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect from noon Wednesday
to midnight Wednesday night.

* Affected Area: Fire Weather Zone 707 Western Columbia Basin 
  and Fire Weather Zone 708 Eastern Columbia Basin - Palouse
  -Spokane Area.

* Haines: High level haines of 6, which is very high. This means
  very dry and unstable conditions exist.

* Humidity: 12 to 19 percent.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. Gusty winds from thunderstorms that
  develop over the Cascades and north central Washington could
  send an outflow boundary across the Columbia Basin, Palouse and
  Spokane area. 

* Thunderstorms: Thunderstorm coverage at this time looks to be
  isolated across the Basin, Palouse and Spokane area.

* Impacts: Unstable conditions could lead to plume dominated
  fires. Rapid fire spread with any new or existing fires due to
  the gusty wind potential. These conditions may overwhelm 
  initial attack capabilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire 
behavior.

&&


$$
400 
WWUS86 KOTX 171749
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1049 AM PDT Wed Jul 17 2024

Isolated to scattered thunderstorms containing little to no 
rainfall will be possible over much of Washington this afternoon 
and tonight. Any thunderstorms have the potential to produce 
gusty outflow winds that could travel quite a distance from the 
thunderstorm source. 

WAZ701-180700-
/O.EXB.KOTX.FW.W.0006.240717T2300Z-240718T0900Z/
Foothills of Northeast Washington (Zone 701)-
1049 AM PDT Wed Jul 17 2024

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PDT THURSDAY FOR THUNDERSTORMS FOR THE FOOTHILLS OF NORTHEAST
WASHINGTON...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect from 4 PM this
afternoon to 2 AM PDT Thursday.

* Affected Area: Fire Weather Zone 701 Foothills of Northeast
  Washington.

* Thunderstorms: Isolated to scattered thunderstorms late this
  afternoon and through the evening.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Unstable conditions could lead to plume dominated
  fires. Thunderstorms containing little to no rain and gusty
  winds combined with dry fuels will lead to the potential for 
  new fire starts in addition to current fires, may overwhelm 
  initial attack capabilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ709-180700-
/O.EXA.KOTX.FW.W.0006.240717T1900Z-240718T0700Z/
Lower Palouse - Snake River (Zone 709)-
1049 AM PDT Wed Jul 17 2024

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THUNDERSTORMS FOR THE LOWER PALOUSE AND SNAKE RIVER AREA...

The National Weather Service in Spokane has issued a Red Flag
Warning for thunderstorms, which is in effect until midnight 
tonight.

* Affected Area: Fire Weather Zone 709 Lower Palouse - Snake 
  River.

* Thunderstorms: Isolated to scattered thunderstorms late this
  afternoon and through the evening.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Unstable conditions could lead to plume dominated
  fires. Thunderstorms containing little to no rain and gusty
  winds combined with dry fuels will lead to the potential for 
  new fire starts in addition to current fires, may overwhelm 
  initial attack capabilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ696>699-702>706-180700-
/O.CON.KOTX.FW.W.0006.240717T1800Z-240718T0700Z/
East Washington Central Cascades (Zone 696)-
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
1049 AM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
THUNDERSTORMS FOR ABUNDANT LIGHTNING FOR NORTH CENTRAL
WASHINGTON...

* Affected Area: Fire Weather Zone 696 East Washington Central
  Cascades, Fire Weather Zone 697 East Portion of North Cascades
  National Park/Lake Chelan National Recreation Area, Fire Weather
  Zone 698 East Washington North Cascades, Fire Weather Zone 699
  Okanogan Highlands and Kettle Mountains, Fire Weather Zone 702
  Colville Reservation, Fire Weather Zone 703 Okanogan Valley,
  Fire Weather Zone 704 Methow Valley, Fire Weather Zone 705
  Foothills of Central Washington Cascades and Fire Weather Zone
  706 Waterville Plateau.

* Thunderstorms: Scattered thunderstorms with abundant lightning.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Thunderstorms containing little to no rain combined
  with dry fuels will lead to the potential for new fire starts
  that may overwhelm initial attack capabilities. Gusty winds with
  thunderstorms will result in rapid fire spread with any new or 
  existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire
behavior.

&&

$$

WAZ707-708-180700-
/O.CON.KOTX.FW.W.0006.240717T1900Z-240718T0700Z/
Western Columbia Basin (Zone 707)-Eastern Columbia Basin -
Palouse - Spokane Area (Zone 708)-
1049 AM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
THUNDERSTORMS FOR THE COLUMBIA BASIN, PALOUSE AND SPOKANE AREA...

* Affected Area: Fire Weather Zone 707 Western Columbia Basin and
  Fire Weather Zone 708 Eastern Columbia Basin - Palouse
  -Spokane Area.

* Thunderstorms: Isolated coverage for the western Columbia Basin
  and isolated to scattered as you head towards the Palouse and
  Spokane area. The best potential of thunderstorms for the
  Palouse and Spokane area looks to be after 5 PM.
  

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. Gusty winds from thunderstorms that
  develop over the Cascades and north central Washington could
  send an outflow boundary across the Columbia Basin, Palouse and
  Spokane area. 

* Haines: High level haines of 6, which is high. This means very 
  dry and unstable conditions exist.

* Humidity: 12 to 19 percent.

* Impacts: Unstable conditions could lead to plume dominated
  fires. Thunderstorms containing little to no rain and gusty
  winds combined with dry fuels will lead to the potential for 
  new fire starts in addition to current fires, may overwhelm 
  initial attack capabilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire
behavior.

&&

$$
LN
991 
WWUS86 KOTX 180552
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1052 PM PDT Wed Jul 17 2024

Isolated to scattered thunderstorms containing little to no
rainfall will be possible over much of Washington this afternoon
and tonight. Any thunderstorms have the potential to produce
gusty outflow winds that could travel quite a distance from the
thunderstorm source.

WAZ701-180700-
/O.CAN.KOTX.FW.W.0006.000000T0000Z-240718T0900Z/
Foothills of Northeast Washington (Zone 701)-
1052 PM PDT Wed Jul 17 2024

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR THE
FOOTHILLS OF NORTHEAST WASHINGTON...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

The threat of abundant lightning has ended.

$$

WAZ696>698-703>707-180700-
/O.CAN.KOTX.FW.W.0006.000000T0000Z-240718T0700Z/
East Washington Central Cascades (Zone 696)-
East Portion of North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-
East Washington North Cascades (Zone 698)-
Okanogan Valley (Zone 703)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
1052 PM PDT Wed Jul 17 2024

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR ABUNDANT
LIGHTNING FOR NORTH CENTRAL WASHINGTON...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

The threat of abundant lightning has ended.

$$

WAZ699-702-180700-
/O.CON.KOTX.FW.W.0006.000000T0000Z-240718T0700Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-
1052 PM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR THUNDERSTORMS FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES
699 AND 702...

* Affected Area: Fire Weather Zone 699 Okanogan Highlands and
  Kettle Mountains, Fire Weather Zone 702 Colville Reservation, 

* Thunderstorms: Scattered thunderstorms.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. 

* Impacts: Thunderstorms containing little to no rain combined
  with dry fuels will lead to the potential for new fire starts
  that may overwhelm initial attack capabilities. Gusty winds with
  thunderstorms will result in rapid fire spread with any new or 
  existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire
behavior.

&&

$$

WAZ708-180700-
/O.CON.KOTX.FW.W.0006.000000T0000Z-240718T0700Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
1052 PM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR THUNDERSTORMS FOR THE COLUMBIA BASIN, PALOUSE AND SPOKANE
AREA...

* Affected Area: Fire Weather Zone 708 Eastern Columbia Basin -
  Palouse-Spokane Area.

* Thunderstorms: Isolated thunderstorms mainly over the Palouse.
  

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. 

* Impacts: Thunderstorms containing little to no rain and gusty 
  winds combined with dry fuels will lead to the potential for new
  fire starts in addition to current fires, may overwhelm initial
  attack capabilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. The weather
conditions mentioned above can contribute to extreme fire
behavior.

$$

WAZ709-180700-
/O.CON.KOTX.FW.W.0006.000000T0000Z-240718T0700Z/
Lower Palouse - Snake River (Zone 709)-
1052 PM PDT Wed Jul 17 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR THUNDERSTORMS FOR THE LOWER PALOUSE AND SNAKE RIVER AREA...

* Affected Area: Fire Weather Zone 709 Lower Palouse - Snake 
  River.

* Thunderstorms: Isolated to scattered thunderstorms through the 
  evening.

* Outflow Winds: Gusty and erratic winds are possible with any
  thunderstorms that develop. The outflow winds could travel quite
  a distance from the core of the storm.

* Impacts: Thunderstorms containing little to no rain and gusty 
  winds combined with dry fuels will lead to the potential for new
  fire starts in addition to current fires, may overwhelm initial
  attack capabilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


$$
759 
WWUS86 KOTX 180717
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1217 AM PDT Thu Jul 18 2024


WAZ699-702-708-709-180830-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-240718T0700Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Eastern Columbia Basin - Palouse -
Spokane Area (Zone 708)-Lower Palouse - Snake River (Zone 709)-
1217 AM PDT Thu Jul 18 2024

...RED FLAG WARNING HAS EXPIRED FOR THUNDERSTORMS ACROSS FOR ALL 
OF EASTERN WASHINGTON

The threat of scattered thunderstorms has ended for the night in
the previously warned areas. Isolated lightning will still be
possible for the next couple hours over north-central Washington
and a small portion of the Snake River Zone and extreme eastern
portions of the Washington Palouse. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 10:26 AM PDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 16, 10:26 AM PDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1026 AM PDT Tue Jul 16 2024

.SYNOPSIS...

Hot and dry weather will continue this week with widespread upper
90s and triple digit temperatures. On Wednesday there is chance of
thunderstorms across the region containing little to no rainfall.

&&

.DISCUSSION...

Today through Wednesday night: Upper level ridge will have its axis
placed over Northwest Montana through most of this time interval.
This will allow for a warm/hot southwest flow on the west side of
the ridge axis to continue to allow for a warming trend through
Wednesday and beyond. In addition it appears a negatively tilted
upper level shortwave will run up the west side of this ridge and
have enough upper level moisture and instability to allow for a
mention of low precipitation producing (dry) thunderstorms Wednesday
and Wednesday night. Lightning will raise concerns for new fire
starts across the landscape. In addition, gusty outflow winds could
result in fire spread with any new starts. A Fire Weather Watch has
been issued for several areas of North Central Washington Wednesday.
Pioneer Fire near lake Chelan will continue to produce smoke and
impact air quality around Lake Chelan, and portions of the Methow
Valley. The Department of Ecology has an Air Quality Alert until for
Chelan and Okanogan counties in effect until further notice.
/Pelatti

Thursday to Monday: A ridge rebounds over the region this period,
building over the northern Rockies and helping to promote a
warming trend. Models are in good agreement in temperatures
pushing well above normal, with many areas pushing into the 100s
by the weekend, i.e. more dangerous heat potential. There are a
couple shortwaves that ride up the west side of the ridge around
Friday and again around Sunday. However they appear to just skim
the western CWA or remain just west and do not encounter the
instability that we see Wednesday. So the forecast remains dry. A
broader trough starts to approach toward early next week, leading
to some increased wind later Monday (into next Tuesday) especially
closer to the Cascades. Looking a little beyond the next seven
days, as we head into next week we will keep an eye on that
offshore trough which may shift inland to dampen the ridge over
the region and cool things off perhaps closer to seasonal norms.
Models still don't show much of a risk for precipitation with any
dampening of the ridge, but it would come with increase winds.
Just how strong those may be has low confidence but this will be
monitored especially for fire weather concerns. /Solveig

&&

.AVIATION...
00Z TAFS: Skies will be mainly cloud-free with exception of bits
of high cloud drifting up from the south. Downslope winds along
the East Slopes of the Cascades will push smoke from the Pioneer
Fire down Lake Chelan into the Chelan and Methow Valley airports.
Some minor visibility reductions will also at Lewiston with
localized smoke from Oregon.

FORECAST CONFIDENCE AND/OR ALTERNATE
SCENARIOS: With the exception of smoke near the Pioneer Fire,
there is high confidence in VFR conditions. /JDC

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        98  64  99  64  99  65 /   0   0  20  20   0   0
Coeur d'Alene  95  61  97  63  96  63 /   0   0  10  20   0   0
Pullman        93  60  95  60  94  60 /   0   0  20  10   0   0
Lewiston      103  69 104  71 105  70 /   0   0  20  10   0   0
Colville       95  55  97  54  97  55 /   0   0  20  20   0   0
Sandpoint      93  58  96  56  94  58 /   0   0  10  20   0   0
Kellogg        91  67  95  68  94  67 /   0   0  10  20   0   0
Moses Lake    100  63 102  63 102  63 /   0   0  20  10   0   0
Wenatchee     100  75 100  71 102  69 /   0   0  20  20   0   0
Omak          103  67 103  66 104  66 /   0   0  20  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 10 PM PDT Thursday for Coeur d'Alene Area-
     Idaho Palouse-Lewiston Area.

WA...Heat Advisory until 10 PM PDT Thursday for Central Chelan County-
     Lower Garfield and Asotin Counties-Moses Lake Area-Okanogan
     Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau-Wenatchee Area-Western Okanogan County.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Colville Reservation (Zone 702)-East Portion of
     North Cascades National Park/Lake Chelan National
     Recreation Area (Zone 697)-East Washington Central Cascades
     (Zone 696)-East Washington North Cascades (Zone 698)-
     Foothills of Central Washington Cascades (Zone 705)-Methow
     Valley (Zone 704)-Okanogan Highlands and Kettle Mountains
     (Zone 699)-Okanogan Valley (Zone 703)-Waterville Plateau
     (Zone 706).

&&

Nearby

Red Flag Warnings in Washington, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.